Top
10
Doctor insights on: Birth Control And Yeast Infections

Share
Dr. Jeff Livingston
2,324 doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


2

2
Can a IUD birth control cause yeast infections ? I have had my paragard IUD in for a month in a half now , and now I have caught a yeast infection.

Can a IUD birth control cause yeast infections ? I have had my paragard  IUD in for a month in a half now , and now I have caught a yeast infection.

Unlikely: Yeats infections are due to an overgrowth of normally growing fungi in the vagina. Look for causes such as recent antibiotic us, right, non cotton underwear, oral birth control pills containing estrogen, excessive alcohol consumption, diabetes or pregnancy. It is unlikely that a known iud x 5 years will cause this, however it is considered a risk factor. ...Read more

See 1 more doctor answer
3

3
Hi :) can starting birth control cause a yeast infection? Thanks :)

Hi :) can starting birth control cause a yeast infection? Thanks :)

That : That is a good question. Yes, you can start birth control during a yeast infection. I assume you are under treatment and it is safe to take the treatment at the same time. Remember to use a condom for the first two months as you could still be ovulating, and use a condom if there is a new partner or concern for infection. ...Read more

4

4
Can birth control pills cause yeast infections? I switched pills in march, and I've been having infections every couple months

Can birth control pills cause yeast infections? I switched pills in march, and I've been having infections every couple months

Not directly: True yeast infections are caused by overproduction of Candida albicans in mucosal surfaces such as in the mouth and the vagina. If you are having an unusual discharge that is recurrent, it is important to have this tested by a physician to ensure proper treatment is prescribed. It may be necessary that your partner(s) be treated as well as you to prevent reinfection. ...Read more

5

5
Sexually active 23 year old with 1 partner no birth control. Had a yeast infection and bladder infection in same month. Is that normal?

Sexually active 23 year old with 1 partner no birth control. Had a yeast infection and bladder infection in same month. Is that normal?

Not normal, not rare: I would not call this "normal" but it is not unusual. Your yeast infection was likely caused by the antibiotics used to treat the bladder infection. Urinating shortly after intercourse prevents most bladder infections. Taking D-mannose can also prevent- see http://tinyurl.com/ov7cum8 When you have a yeast infection there is likely intestinal yeast as well- see http://tinyurl.com/234ag4b ...Read more

6

6
Is my birth control pill making my yeast infection harder to cure?

Is my birth control pill making my yeast infection harder to cure?

Yes: Yeast infections are due to a fungus called candida which is normally found in the vagina. However, if there is a lack of healthy vaginal bacteria it can lead to overgrowth of yeast. Some causes of overgrowth: antibiotics, ^ estrogen (pregnancy or some birth control pills), malfunctioning immune system, diabetes mellitus as well as friction against vaginal tissues (intercourse) and douching. ...Read more

7

7
Can birth control pills cause rectal yeast infections ?

Can birth control pills cause rectal yeast infections ?

Probably: Birth control pills as well as diet, history of taking antibiotics and a variety of other things can lead to yeast infections. The yeast infection can occur anywhere- the mouth, the genital area or the rectal area. Usually, the yeast is really coming from the intestine, so talk to your doctor about ways to control the yeast, like changing diet, changing the pill, probiotics and anti-fungal meds. ...Read more

See 1 more doctor answer
8

8
My birth control is making me get yeast infections with a foul oder should I just lower my dosage or get off ?

My birth control is making me get yeast infections with a foul oder should I just lower my dosage or get off ?

Neither: If you are using birth control pills, it is not likely that the pill is causing your discharge and odor. I am not aware of any birth controll method that will cause the problem you describe. Some women will experience recurrent vaginal yeast and/or bacterial infections, regardless of birth control method used. You should see your physician for an accurate diagnosis and appropriate treatment. ...Read more

See 1 more doctor answer
10

10
What if i keep getting yeast infections? Could this becaused by birth control or something else?

Possibly: Check with your physician to see if your oral contraceptives are contributing to your recurrent yeast infections. ...Read more

Dr. Debra Rosenblatt
9 doctors shared insights

Infection (Definition)

Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more


Dr. Barbara Lavi
4 doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more